Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 283, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2011, 11:15 PM EDT for Cherokee County, Clay County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 11:15 PM EDT (03:15 UTC)
- Expired
- Jun 20, 2011, 12:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Clay County, NC
The radar
The Knoxville radar (KMRX), 124 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:20 PM EDT | TSTM WND DMG | Murphy, NC | TREES AND POWER LINES DOWN COUNTY WIDE. |
| Jun 19, 11:35 PM EDT | TSTM WND DMG | Brasstown, NC | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 9:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
776
WUUS54 KMRX 200315
SVRMRX
NCC039-043-200400-
/O.NEW.KMRX.SV.W.0283.110620T0315Z-110620T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1115 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
* UNTIL MIDNIGHT EDT
* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
ROBBINSVILLE TO 11 MILES WEST OF MURPHY...AND MOVING SOUTHEAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ANDREWS...MURPHY...HAYESVILLE...HOT HOUSE...CULBERSON...TOPTON...
TUSQUITEE...BRASSTOWN AND SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3500 8432 3526 8371 3523 8368 3521 8371
3519 8371 3516 8373 3516 8365 3509 8357
3505 8356 3501 8351 3501 8349 3499 8349
3498 8428
TIME...MOT...LOC 0315Z 313DEG 36KT 3525 8384 3509 8418
$$
DGS3 follow-up statements
457
WWUS54 KMRX 200331
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1131 PM EDT SUN JUN 19 2011
NCC039-043-200400-
/O.CON.KMRX.SV.W.0283.000000T0000Z-110620T0400Z/
CHEROKEE NC-CLAY NC-
1131 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CLAY AND CHEROKEE COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TOPTON TO BRASSTOWN...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF ANDREWS TO 6 MILES SOUTH
OF MURPHY...MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
SHOOTING CREEK...HAYESVILLE...BRASSTOWN...AND TUSQUITEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3500 8432 3526 8371 3523 8368 3521 8371
3519 8371 3516 8373 3516 8365 3509 8357
3505 8356 3501 8351 3501 8349 3499 8349
3498 8428
TIME...MOT...LOC 0331Z 309DEG 39KT 3516 8362 3497 8395
$$
DGS565
WWUS54 KMRX 200343
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1143 PM EDT SUN JUN 19 2011
NCC039-200353-
/O.CAN.KMRX.SV.W.0283.000000T0000Z-110620T0400Z/
CHEROKEE NC-
1143 PM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.
LAT...LON 3502 8396 3505 8397 3510 8388 3514 8385
3515 8378 3516 8375 3516 8365 3509 8357
3505 8356 3500 8349 3499 8349 3498 8400
TIME...MOT...LOC 0343Z 297DEG 37KT 3517 8352 3499 8385
$$
NCC043-200400-
/O.CON.KMRX.SV.W.0283.000000T0000Z-110620T0400Z/
CLAY NC-
1143 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CLAY COUNTY...
AT 1142 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF SHOOTING CREEK TO BRASSTOWN...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF FRANKLIN TO HAYESVILLE...MOVING SOUTHEAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE...
SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3502 8396 3505 8397 3510 8388 3514 8385
3515 8378 3516 8375 3516 8365 3509 8357
3505 8356 3500 8349 3499 8349 3498 8400
TIME...MOT...LOC 0343Z 297DEG 37KT 3517 8352 3499 8385
$$
DGS290
WWUS54 KMRX 200354
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1154 PM EDT SUN JUN 19 2011
NCC043-200404-
/O.EXP.KMRX.SV.W.0283.000000T0000Z-110620T0400Z/
CLAY NC-
1154 PM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY WILL EXPIRE AT
MIDNIGHT EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3502 8396 3505 8397 3510 8388 3514 8385
3515 8378 3516 8375 3516 8365 3509 8357
3505 8356 3500 8349 3499 8349 3498 8400
TIME...MOT...LOC 0354Z 297DEG 37KT 3512 8340 3494 8373
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:06 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 8:06 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT SUN JUN 19 2011
.DISCUSSION...ISSUED UPDATE TO ZONES TO EXTEND WW 511 UNTIL 02Z AS
SCATTERED SEVERE STORMS LURK UPSTREAM. ALSO REMOVED AFTERNOON
PERIOD. OTHERWISE...NO CHANGES MADE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 96 71 95 71 / 20 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 69 93 70 / 40 20 10 10 20
OAK RIDGE, TN 68 93 69 93 70 / 40 20 10 10 20
TRI CITIES AIRPORT, TN 66 90 65 92 66 / 60 20 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Jun 19, 2:00 PM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN JUN 19 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 200 PM EDT (100 PM CDT) SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON...WITH ANOTHER COMPLEX FROM THE OHIO RIVER VALLEY EXPECTED TO MOVE INTO THE AREA LATER TONIGHT. WITH THESE STORMS...THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON WEDNESDAY. DMG
In the hours before
Local storm report, Jun 19, 10:07 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1007 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL TEN MILE 35.67N 84.67W
06/19/2011 E1.00 INCH MEIGS TN AMATEUR RADIO
&&Local storm report, Jun 19, 10:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM FUNNEL CLOUD MOUNT CREST 35.67N 85.24W
06/19/2011 BLEDSOE TN TRAINED SPOTTER
&&Local storm report, Jun 19, 10:35 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1035 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL NIOTA 35.51N 84.55W
06/19/2011 E0.75 INCH MCMINN TN AMATEUR RADIO
&&Local storm report, Jun 19, 10:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1043 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 5 SSE MADISONVILLE 35.46N 84.33W
06/19/2011 E1.00 INCH MONROE TN LAW ENFORCEMENT
&&Local storm report, Jun 19, 10:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1058 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG ATHENS 35.45N 84.60W
06/19/2011 MCMINN TN AMATEUR RADIO
TREE DOWN ON HOME.
&&Local storm report, Jun 19, 11:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1101 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 1 SE ATHENS 35.44N 84.59W
06/19/2011 MCMINN TN AMATEUR RADIO
TREE DOWN ON HOME AT 108 MASON STREET.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:48 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.